Napredna pretraga

Pregled bibliografske jedinice broj: 539803

Fatal toxic epidermal necrolysis secondary to carvedilol


Batinac, Tanja; Peternel, Sandra; Čabrijan, Leo; Palle, Matko; Lenković, Maja; Saftić, Marina; Peharda, Vesna
Fatal toxic epidermal necrolysis secondary to carvedilol // 20th EADV Congress - Abstracts on CD-ROM
Lisabon, Portugal, 2011. (poster, međunarodna recenzija, sažetak, stručni)


Naslov
Fatal toxic epidermal necrolysis secondary to carvedilol

Autori
Batinac, Tanja ; Peternel, Sandra ; Čabrijan, Leo ; Palle, Matko ; Lenković, Maja ; Saftić, Marina ; Peharda, Vesna

Vrsta, podvrsta i kategorija rada
Sažeci sa skupova, sažetak, stručni

Izvornik
20th EADV Congress - Abstracts on CD-ROM / - Lisabon, Portugal, 2011

Skup
20th EADV Congress

Mjesto i datum
Lisabon, Portugal, 20-24.10.2011.

Vrsta sudjelovanja
Poster

Vrsta recenzije
Međunarodna recenzija

Ključne riječi
Carvedilol; drug hypersensitivity; toxic epidermal necrolysis

Sažetak
Beta-adrenoreceptor blocking drugs are widely used throughout the world, and serious adverse reactions are relatively uncommon. Toxic epidermal necrolysis (TEN) is a rare, severe adverse reaction characterized by a low incidence but high mortality. The exact pathogenesis of TEN and Steven-Johnson syndrome, the milder end of the spectrum, is unknown. We report a case of TEN developed in a 70-year old woman that was started on carvedilol due to hypertension 3 days prior the rash occurrence. The patient had a history of Mb. Hodgkin in remission, previously treated with chemotherapy and irradiation, hypertension and hypothyreosis.On the third day of carvedilol therapy the patient experienced generalized pruritus but has continued the prescribed treatment. During the next 2-3 days she developed a rash characterized by red maculae with central blistering and the shape of scattered 2-ring target-like lesions with a dark red centre and lighter red halo, fever and conjunctivitis. Diagnosis of SJS was suggested, therapy with carvedilol was withdrawn and systemic corticosteroid and supportive therapy initiated. Over the next 24 hours a separation of large sheets of epidermis from the dermis developed, involving more than 30% of total body skin surface consistent with TEN. Almost total epidermal loss resulted within 48 h. The mucosal surfaces of mouth and genital areas were also involved. Conclusions: Although adverse skin reactions to beta-blockers occur rarely, awareness of the possible unfavorable, even fatal drug reaction is necessary, especially when given to patients previously treated for malignant disease.

Izvorni jezik
Engleski

Znanstvena područja
Kliničke medicinske znanosti



POVEZANOST RADA


Projekt / tema
062-0620239-0197 - Imunološki mehanizmi u patogenezi psorijaze (Marija Kaštelan, )
062-0620239-0199 - Uloga neurogene upale i psihičkih čimbenika u patogenezi psorijaze (Ines Brajac, )

Ustanove
Medicinski fakultet, Rijeka,
Klinički bolnički centar Rijeka